Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Albany, NY

May 9, 2009Berkshire County, Massachusetts; Columbia County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 9, 2009, 6:57 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2009, 6:57 PM EDT (22:57 UTC)
Expired
May 9, 2009, 8:00 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY

What was reported inside it

TimeReportWhereRemark
May 9, 7:00 PM EDTTSTM WND DMGLee, MATREES...LARGE TREE LIMBS AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 092257
SVRALY
MAC003-NYC021-100000-
/O.NEW.KALY.SV.W.0007.090509T2257Z-090510T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 800 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EAST WINDSOR TO LEE TO
  PHILMONT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
  PITTSFIELD TO 10 MILES NORTHEAST OF GREAT BARRINGTON TO 8 MILES
  EAST OF HUDSON...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COPAKE BY 705 PM EDT...
  GREAT BARRINGTON BY 715 PM EDT...
  SHEFFIELD BY 720 PM EDT...
  OTIS BY 730 PM EDT...
  SANDISFIELD BY 740 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4238 7300 4237 7306 4233 7305 4231 7299
      4215 7302 4215 7306 4209 7306 4205 7305
      4208 7356 4214 7368 4233 7370 4246 7337
      4258 7323 4254 7297
TIME...MOT...LOC 2257Z 278DEG 32KT 4248 7300 4228 7318
          4221 7362

$$

TAW/JPV/BJF
2 follow-up statements
000 
WWUS51 KALY 092319
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT SAT MAY 9 2009

NYC021-092327-
/O.CAN.KALY.SV.W.0007.000000T0000Z-090510T0000Z/
COLUMBIA NY-
719 PM EDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY IS
CANCELLED...

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...AS THE THUNDERSTORM 
HAS MOVED EAST OF THE COUNTY.

LAT...LON 4208 7343 4216 7344 4230 7339 4245 7333
      4248 7323 4249 7301 4238 7300 4237 7306
      4233 7305 4231 7299 4215 7302 4215 7306
      4209 7306 4205 7305
TIME...MOT...LOC 2317Z 275DEG 21KT 4232 7317

$$

MAC003-100000-
/O.CON.KALY.SV.W.0007.000000T0000Z-090510T0000Z/
BERKSHIRE MA-
719 PM EDT SAT MAY 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEISURE LEE...OR 10 MILES SOUTHEAST OF PITTSFIELD...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WASHINGTON...6 MILES NORTH OF NORTH OTIS AND 9 MILES NORTH OF OTIS
  WOOD LANES BY 725 PM EDT...
  BECKET...BECKET CENTER...BONNY RIGG CORNERS AND 8 MILES NORTH OF
  OTIS BY 730 PM EDT...
  6 MILES NORTH OF ALGERIE FOUR CORNERS BY 735 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4208 7343 4216 7344 4230 7339 4245 7333
      4248 7323 4249 7301 4238 7300 4237 7306
      4233 7305 4231 7299 4215 7302 4215 7306
      4209 7306 4205 7305
TIME...MOT...LOC 2317Z 275DEG 21KT 4232 7317

$$

TAW/JPV
000 
WWUS51 KALY 092359
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
759 PM EDT SAT MAY 9 2009

MAC003-100009-
/O.EXP.KALY.SV.W.0007.000000T0000Z-090510T0000Z/
BERKSHIRE MA-
759 PM EDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKSHIRE COUNTY WILL
EXPIRE AT 800 PM EDT...

THE THUNDERSTORM CONTINUES TO WEAKEN AND HAS MOVED EAST OF THE AREA.


LAT...LON 4208 7343 4216 7344 4230 7339 4245 7333
      4248 7323 4249 7301 4238 7300 4237 7306
      4233 7305 4231 7299 4215 7302 4215 7306
      4209 7306 4205 7305
TIME...MOT...LOC 2359Z 275DEG 21KT 4230 7284

$$


TAW/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:20 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 9, 4:20 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT MAY 9 2009

.SYNOPSIS...
A STRONG COLD FRONT ACCOMPANIED BY AN UPPER LEVEL DISTURBANCE
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS
EVENING...WITH SOME OF THE THUNDERSTORMS THIS EVENING PRODUCING
DAMAGING WIND AND LARGE HAIL. THEREAFTER...BLUSTERY WINDS AND MUCH
COOLER TEMPERATURES WILL OCCUR IN THE WAKE OF THE FRONTAL PASSAGE
ON MOTHERS DAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
SEVERE THUNDERSTORM WATCH #280 IN EFFECT UNTIL 7 PM FOR THE
SCHOHARIE VALLEY AND CAPITAL DISTRICT NORTHWARD ACROSS NEW YORK AND
FOR BENNINGTON VT...HAVE ADDED WINDHAM COUNTY VERMONT...BERKSHIRE
COUNTY MASSACHUSSETS...AND GREENE AND COLUMBIA COUNTIES IN NEW YORK
TO THIS WATCH. PRIMARY THREAT FOR THIS EVENT WILL BE DAMAGING WINDS
WITH DEEP LAYER SHEAR OF 60-70KT. DUE TO DIRECTIONAL SHEAR AS
WELL...A TORNADO IS NOT OUT OF THE QUESTION...BUT THE THREAT WAS NOT
HIGH ENOUGH TO UPGRADE TO A TORNADO WATCH. REFER TO PRODUCTS ISSUED
BY THE STORM PREDICTION CENTER FOR ADDITIONAL DETAILS.

AFTER THE SEVERE WEATHER THREAT SUBSIDES THIS EVENING...THE NEXT
PROBLEM WILL BE THE POTENTIAL FOR SURFACE WINDS TO REACH ADVISORY
LEVELS LATE TONIGHT AND ON SUNDAY. MOS FORECASTS AND LOW-MID LEVEL
WINDS FORECASTS SUPPORTS KEEPING WIND FORECAST JUST UNDER ADVISORY
LEVELS AND WILL MENTION WIND GUSTS OF 35 TO 45 MPH IN MANY ZONES.
WILL CONTINUE TO HIGHLIGHT IN THE HWOALY THAT A WIND ADVISORY MAY BE
REQUIRED AT SOME POINT FOR LATE TONIGHT THROUGH SUNDAY.

MUCH COOLER SUNDAY WITH HIGHS ONLY IN THE UPPER 40S TO MID 60S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A WEAK SHORT WAVE IS EXPECTED TO TRACK ACROSS THE REGION SUNDAY
NIGHT WITH MAINLY CLOUDS ANTICIPATED AS IT MOVES THROUGH. HOWEVER...
HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST FOR THE
HIGHER TERRAIN AREAS. IT WILL ALSO BE COLD ENOUGH FOR SNOW SHOWERS
IN SOME AREAS.

A DECREASING CHANCE FOR SHOWERS ON MONDAY BEHIND THIS TROF...THEN
DRY MONDAY NIGHT AND MOST OF TUESDAY. A SLIGHT CHANCE OF SHOWERS
DURING THE AFTERNOON DUE TO SOME WEAK INSTABILITY AS GENERAL
TROFINESS CONTINUES ACROSS THE REGION IN THE MID LEVELS.

LOWS SUNDAY NIGHT WILL BE INTHE UPPER 20S AND 30S. HIGHS MONDAY INT
HE MID 50S TO MID 60S. LOWS MONDAY NIGHT IN THE MID 20S TO THE
30S...AND HIGH TUESDAY IN THE UPPER 50S TO MID 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
COMING SOON.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
KGFL AND KALB IN SEVERE THUNDERSTORM WATCH #280 UNTIL 7 PM. MVFR
CONDITIONS PERSIST AT KPOU WITH VFR AT KALB AND KGFL. GENERALLY
VFR CONDITIONS ARE EXPECTED...WITH MVFR TO IFR WITH CONVECTION.
STRONG TO SEVERE CONVECTION EXPECTED AS COLD FRONT APPROACHES.
MAIN THREAT AT THIS TIME IS DAMAGING WINDS. AT THIS TIME...UNABLE
TO TIME CONVECTION AT INDIVIDUAL TAF SITES. HAVE INDICATED THREAT
WITH VCSH AND CB. SOUTH-SOUTHWEST FLOW AHEAD OF COLD FRONT. WINDS
WILL BE GUSTY AT KALB. WINDS WILL BECOME WESTERLY TONIGHT WITH
THE PASSAGE OF THE COLD FRONT AND BECOME WEST-NORTHWEST ON SUNDAY
AND INCREASE IN MAGNITUDE WITH VALUES INTO THE 20 AND 30 MPH RANGE
WITH HIGHER GUSTS. CLOUDS WILL LINGER BEHIND THE FRONT BUT BASES
SHOULD BE ABOVE VFR MINIMUMS.

OUTLOOK...
MON...MAINLY VFR...CHC OF SHOWERS.
TUE-WED...VFR...NO SIG WX.
THU...VFR WITH CHC OF SHOWRRS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...WITH MORE SHOWERS LIKELY LATER TONIGHT. AFTER THAT...A
COOL AND WINDY DAY FOR SUNDAY WITH SCATTERED SHOWERS...ESPECIALLY
OVER HIGHER TERRAIN. THIS WILL KEEP MOISTURE RATHER ELEVATED THROUGH
THE WEEKEND WITH MINIMUM RELATIVE HUMIDITIES ONLY LOWERING TO 40 TO
60 PERCENT ON SUNDAY...WITH THE EXCEPTION FOR A BIT LOWER VALUES IN
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT WHERE VALUES WILL
LOWER INTO THE 30 PERCENTILE/. FOR TONIGHT AND SUNDAY NIGHT THE RH
VALUES WILL RECOVER TO BETWEEN 80 AND 100 PERCENT.

SOUTHERLY WINDS WILL BECOME WESTERLY TONIGHT WITH THE PASSAGE OF THE
COLD FRONT AND BECOME WEST-NORTHWEST. THE WINDS BEHIND THE FRONT
WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH
LATE TONIGHT AND ON SUNDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS.

A STRONG COLD FRONT...AND ITS ASSOCIATED POTENT MID AND UPPER TROUGH
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON
AND EVENING WITH BASIN AVERAGE RAINFALL AMOUNTS OF UP TO AN INCH.
THUNDERSTORM DOWNPOURS MAY CAUSE LOCALIZED PONDING AND MINOR
FLOODING ON ROADS AND PARKING AREAS...BUT ELSEWHERE THE RAIN WILL
JUST SOAK INTO THE GROUND WITH ONLY MINOR IMPACTS ON THE RIVERS.

RESIDUAL SHOWERS FROM THE UPPER TROUGH AND DEPARTING SURFACE WAVE
WILL LINGER IN SOME AREAS INTO MONDAY. THIS RAINFALL WILL BE VERY
LIGHT WITH MOST AREAS GETTING LESS THAN A TENTH OF AN INCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.EQUIPMENT...
THE RADAR SYSTEM IS NOT OPERATING DUE TO AN EQUIPMENT FAILURE.
PART IS ON ITS WAY. HOWEVER...THE RADAR IS NOT EXPECTED TO BE
BACK IN SERVICE UNTIL SUNDAY AFTERNOON. WE ARE SORRY FOR THE
INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...GJM
HYDROLOGY...RCK
EQUIPMENT...IAA
Hazardous weather outlook, May 9, 3:55 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT SAT MAY 9 2009

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
101100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT SAT MAY 9 2009

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...CENTRAL
CATSKILLS...BERKSHIRES AND SOUTHERN VERMONT.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP TONIGHT
IN THE WAKE OF THE COLD FRONT. WINDS GUSTS MAY EXCEED 45 MPH. A
WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES...

IN VERMONT...
BENNINGTON AND WINDHAM.

IN MASSACHUSETTS...
BERKSHIRE.

IN NEW YORK...
ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON...HERKIMER...MONTGOMERY...
RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...WARREN...WASHINGTON.

CTZ001-013-NYZ063>066-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
355 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING
AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT IS FOR DAMAGING WIND.
STORMS WILL MOVE EASTERLY AT 30 TO 40 MPH.

IN ADDITION...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP TONIGHT
IN THE WAKE OF THE COLD FRONT. WINDS GUSTS MAY EXCEED 45 MPH. A
WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 9, 5:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT SAT MAY 9 2009

NYZ041-050-053-054-084-VTZ013-092215-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-BENNINGTON VT-SOUTHERN WASHINGTON NY-
539 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM IN EXTREME SOUTHEAST SARATOGA...AND
SOUTHERN WASHINGTON COUNTIES...MOVING INTO NORTHERN RENSSELAER AND
CENTRAL BENNINGTON COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN.  THIS STORM
WAS LOCATED NEAR MECHANICVILLE...OR ABOUT OVER MECHANICVILLE...AND
MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF GREENWICH BY 545 PM EDT
CAMBRIDGE AND 7 MILES NORTH OF HOOSICK FALLS BY 555 PM EDT
HIDDEN VALLEY...SHAFTSBURY AND ARLINGTON BY 605 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH FROM THIS THUNDERSTORM.

TAW/JPV
Special weather statement, May 9, 5:57 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT SAT MAY 9 2009

NYZ058-059-063-064-092230-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN ULSTER NY-
557 PM EDT SAT MAY 9 2009

...STRONG THUNDERSTORMS IN GREENE AND ULSTER COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...PEA TO AROUND HALF INCH
HAIL...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRATTSVILLE TO 9 MILES SOUTH OF PRATTSVILLE TO 10
MILES WEST OF PHOENICIA TO 22 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF ROXBURY
TO 8 MILES SOUTHEAST OF ROXBURY TO 11 MILES SOUTH OF ROXBURY TO 14
MILES NORTHEAST OF ROSCOE...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
WINDHAM BY 615 PM...
HUNTER BY 620 PM...
LANESVILLE BY 625 PM...
NORTH-SOUTH LAKE CAMPGROUND...PHOENICIA...WOODLAND VALLEY CAMPGROUND
AND MOUNT TREMPER BY 630 PM...

FRUGIS
Local storm report, May 9, 6:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

WASULA
Local storm report, May 9, 6:29 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SCHODACK CENTER         42.55N 73.68W
05/09/2009  E0.88 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

WASULA
Special weather statement, May 9, 6:43 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT MAY 9 2009

VTZ014-015-092330-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
643 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM IN EXTREME SOUTHERN WINDHAM COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GUILFORD CENTER...OR ABOUT 8 MILES SOUTHWEST OF
BRATTLEBORO...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 650 PM EDT
BRATTLEBORO BY 700 PM EDT
VERNON AND NORTH VERNON BY 705 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH FROM THIS THUNDERSTORM.
Local storm report, May 9, 6:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     STEPHENTOWN             42.55N 73.44W
05/09/2009                   RENSSELAER         NY   TRAINED SPOTTER

            SEVERAL TREES DOWN. ONE BLOCKING A ROAD.

0637 PM     TSTM WND DMG     DALTON                  42.47N 73.16W
05/09/2009                   BERKSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:22 PM EDTSevere Thunderstorm WarningALYBerkshire38 min
May 9, 6:49 PM EDTAreal Flood AdvisoryALYBerkshire84 min
May 9, 2:19 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer56 min
May 9, 3:52 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer53 min
May 9, 4:29 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren61 min
May 9, 5:43 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer47 min
May 9, 5:54 PM EDTSevere Thunderstorm WarningALYWashington66 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.